|Switching to Edurant
Sep 15, 2013
Hello! I tested positive in August 2001. At that time my viral load was over 700,000. My viral load has never decreased below 1100. Because of the high viral load, I started treatment immediately with Sustiva + Abacavir +Lamivudine. Of course, now I just take Epzicom + Sustiva. I have never changed regimens nor have I experienced any resistance. My viral load has been consistently undetectable six months after starting treatment back in 2001. However, I have decided to start back to graduate school, and I am having trouble concentrating. Furthermore, my lipid levels have greatly increased (my triglycerides are well over 500), and I still do not get enough rest due to intense dreams. My doctor assumes that all of this is most likely related to prolonged use of Sustiva. He suggested switching to Edurant. My concern is since my current regimen has been very successful at suppressing my viral load for over 12 years would it be a bad move to switch? Additionally, are there other NNRTIs that would be a better choice?
Response from Dr. Young
Hello and thanks for posting.
Yes, it's entirely reasonable to consider switching from efavirenz (Sustiva, Stocrin) to rilpivirine (Edurant). The later should help avoid some of the psychological side effects of efavirenz; just know that the Edurant should be taken with a full meal, and with caution with certain antacids.
Given that you're already taking Epzicom, you might consider taking dolutegravir (Tivicay) the new once-daily integrase inhibitor. Tivicay has shown excellent results in first-line therapy when combined with Epzicom.
Hope that helps, BY
Visiting: Is using a resistant regimen better than nothing at all?
viremia does not fall
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.